STD Channel
Topics & Medications
Quicklinks
Related Channels

Will My Medicines Interact With Tipranavir?

St. John's Wort
Because St. John's wort can greatly reduce the level of tipranavir in your blood, these two substances should never be combined.
 
Vitamin E
Combining high doses of vitamin E with tipranavir can increase the risk of bleeding. Check with your healthcare provider before combining these two substances. Also, people who take tipranavir oral solution (liquid) should not take vitamin E except in the form of a standard multivitamin. The oral solution contains vitamin E, and taking any additional vitamin E (except the small dose in a multivitamin) could cause problems.
 
Zidovudine
Tipranavir can decrease the level of zidovudine in your blood, possibly making it less effective. Your healthcare provider may need to increase your zidovudine dosage to prevent this interaction from occurring.
 

Final Thoughts on Drug Interactions With Tipranavir

It is possible that not every drug interaction was discussed in this article. Therefore, you should talk with your pharmacist or healthcare provider about the drug interactions with tipranavir that may apply to you.
 

Tipranavir for HIV/AIDS

Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.